Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Have you ever continously taken active birth control pills to extend the time in between periods?

My husband is finally coming home in 2 weeks from being overseas for 6 months! YAY! :) I just started back on birth control again two weeks ago. Unfortunately, my period is due again the freakin week he comes home! BOO! Not good at all!! I am seriously considering starting a new pack of birth control pills, instead of taking the placebo bills, and having my period/withdrawl bleeding. To those of you than have done this before, did you experience any issues from doing this? If so, what? Thanks in advance for any help or advice! :)

Answer Question
 
MacyKaysMommy

Asked by MacyKaysMommy at 4:04 PM on Nov. 2, 2010 in Health

Level 10 (478 Credits)
Answers (10)
  • Yes, I did this to ensure I would be period free for my wedding and honeymoon, asked my doctor about it and I had absolutely no problems. Enjoy his homecoming ;)
    gramsmom

    Answer by gramsmom at 4:07 PM on Nov. 2, 2010

  • I have not but I know plenty of people who have. My as well check with your Gyno just to make sure but I say go for it!
    But_Mommie

    Answer by But_Mommie at 4:08 PM on Nov. 2, 2010

  • Yes I have and I had no issues.
    Shines3

    Answer by Shines3 at 4:08 PM on Nov. 2, 2010

  • AWESOME!!!! Thank you so much, Gramsmom! :)
    MacyKaysMommy

    Comment by MacyKaysMommy (original poster) at 4:08 PM on Nov. 2, 2010

  • My doctor told me there really is zero medical reason for you to have a period while you are on the pill so I bet it's just fine to do. The only time I have heard of needing to have a period was my friend who had issues with her cervix and I don't remember the reasoning behind that clear enough to explain it. lol

    Basically just skip your placebos and have fun... ;o)
    kfroz0415

    Answer by kfroz0415 at 4:09 PM on Nov. 2, 2010

  • I have with no issues. My dr actually recommended it to me.
    missanc

    Answer by missanc at 4:10 PM on Nov. 2, 2010

  • Yes, I did do that once- to have a "worry -free" honeymoon. The doctor said it was okay. I did not have any side effects from it doing. I dont blame you for wanting to control this welcome home party. I think you'd be safe in doing so, but since you just started back on the pill, you should always check w/ your Dr. or pharmacist first. Good luck :)
    mrsmom110

    Answer by mrsmom110 at 4:10 PM on Nov. 2, 2010

  • Thanks so much, ladies! I tried contacting my Gyno this morning, but she is on call, and supposed to call me back. I am pretty sure that is what I am going to do! Did any of you experience any spotting during that time? And did you just finish that pack, and then starting taking them regularly again? Sorry for the million questions! I truly appreciate you all!
    MacyKaysMommy

    Comment by MacyKaysMommy (original poster) at 4:12 PM on Nov. 2, 2010

  • I am on the ones where you get your period once every 3 months.
    The only thing that I'd see would be you might have some spotting from trying to do this so quickly.
    MrsDAP

    Answer by MrsDAP at 4:15 PM on Nov. 2, 2010

  • Yes, just don't take the placebos and start a fresh pack of pills the day after you take your last real pill.
    gramsmom

    Answer by gramsmom at 4:19 PM on Nov. 2, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN